Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 7, 2019, 2:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 8, 2019, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 2:34 PM MST (21:34 UTC)
- In effect from
- Mar 8, 2019, 9:00 AM MST
- Expired
- Mar 8, 2019, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS75 KFGZ 072134 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 234 PM MST Thu Mar 7 2019 AZZ011>014-016-017-039-081400- /O.NEW.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ /O.CON.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 234 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 9 AM to 6 PM MST Friday. * TIMING...Strong winds will continue through around sunset this evening before decreasing. Localized strong winds are likely overnight in the Eager/Springerville area. Winds will increase again Friday morning and remain strong through Friday afternoon. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph will be possible from Two Guns to Show Low and Springerville. * IMPACTS...Hazardous driving in cross winds, including Highway 89 north of Flagstaff and much of Interstate 40 east of Flagstaff. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ040-081400- /O.NEW.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Dilkon and Kykotsmovi 234 PM MST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM to 6 PM MST Friday. * TIMING...Strong winds will develop Friday morning and continue through Friday afternoon. * WINDS...Southwest 20 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ015-080200- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 234 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will continue through around sunset before decreasing. Locally strong winds are likely to continue overnight into Friday morning in the Doney Park area northeast of Flagstaff. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. * IMPACTS...Hazardous crosswinds on area roads including Highway 89 north of Flagstaff and much of Interstate 40. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
023 WWUS75 KFGZ 080201 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 701 PM MST Thu Mar 7 2019 AZZ011>014-016-017-039-081015- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ /O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, and Navajo N.M. 701 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 9 AM to 6 PM MST Friday. * TIMING...Strong winds will continue through around sunset this evening before decreasing. Localized strong winds are likely overnight in the Eager/Springerville area. Winds will increase again Friday morning and remain strong through Friday afternoon. * WINDS...Southwest 20 to 30 mph with gusts to 45 mph. Localized gusts to around 55 mph will be possible from Two Guns to Show Low and Springerville. * IMPACTS...Hazardous driving in cross winds, including Highway 89 north of Flagstaff and much of Interstate 40 east of Flagstaff. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ015-080315- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/ Western Mogollon Rim- Including the cities of Flagstaff, Williams, and Munds Park 701 PM MST Thu Mar 7 2019 ...WIND ADVISORY HAS EXPIRED... Winds are expected to continue decreasing tonight. $$ AZZ040-081015- /O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Dilkon and Kykotsmovi 701 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... * TIMING...Strong winds will develop Friday morning and continue through Friday afternoon. * WINDS...Southwest 20 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
291 WWUS75 KFGZ 080232 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 732 PM MST Thu Mar 7 2019 AZZ011>014-016-017-039-040-081045- /O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 732 PM MST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... * TIMING...Strong winds will develop Friday morning and continue through Friday afternoon. * WINDS...Southwest 20 to 30 mph gusting to around 45 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
969 WWUS75 KFGZ 081007 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 307 AM MST Fri Mar 8 2019 AZZ011>014-016-017-039-040-081815- /O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 307 AM MST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...Strong winds will develop Friday morning and continue through Friday afternoon. * WINDS...Southwest 20 to 30 mph gusting to around 45 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
019 WWUS75 KFGZ 081748 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1048 AM MST Fri Mar 8 2019 AZZ011>014-016-017-039-040-090100- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-190309T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1048 AM MST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Strong winds will continue through this afternoon. * WINDS...Southwest 30 to 40 mph with gusts between 40 to 55 mph. * IMPACTS...Hazardous driving in cross winds. Secure any loose items on property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
913 WWUS75 KFGZ 090100 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 600 PM MST Fri Mar 8 2019 AZZ011>014-016-017-039-040-090200- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-190309T0100Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 600 PM MST Fri Mar 8 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will gradually weaken through the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 7, 9:48 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 7, 9:48 AM MST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 948 AM MST Thu Mar 7 2019 .SYNOPSIS...Isolated showers, primarily across the Kaibab Plateau, will continue overnight. A colder storm system will impact the region Friday and early Saturday with strong winds, rain showers, and higher elevation snow showers. After a dry weekend, the unsettled weather pattern to return for next week. && .UPDATE...Mostly cloudy conditions exist across the area this morning. Some residual moisture may produce a few light showers mainly across the northern border with UT this afternoon with otherwise dry conditions. Clouds should thin out somewhat this afternoon before increasing again tonight. Current forecast trends are on track with no updates planned this morning. && .PREV DISCUSSION /358 AM MST/...Breezy conditions will return today, with a wind advisory going into effect from 10 am through 7 pm today. Potentially dangerous winds will be slightly less widespread today, limiting to areas northeast of the higher terrain, including the San Francisco Peaks, Mogollon Rim, Black Mesa, and Chuska Mountains. More widespread potentially dangerous conditions are possible again on Friday, but will hold off on an additional issuance to avoid confusion due from multiple wind advisories out for different days affecting different areas. These stereotypical windy conditions are due to diurnal mixing of stronger winds aloft down to the surface during peak heating. These stronger winds associated with the jet stream will remain in the area through the rest of the week ahead of a cold front that will sweep across the area on Friday, bringing the next weather system through the region. This will cause showers to develop over the afternoon hours again today, but most of the activity will stay north of Arizona, with some chances for showers over the Kaibab Plateau, and near the Arizona Utah state line. Additional, more widespread showers will impact the higher terrain through Friday leading to possible light accumulations of snow. Impacts could be significant while snow is falling, due to windy conditions helping lead to reduced visibilities and difficult driving conditions, long lasting impacts from this system are not expected at this time. Snow levels will start out near 8000 feet, and quickly drop to around 5500 to 6000 feet elevation range after the front, limiting snowfall amounts, but allowing for a few inches possible mainly around Flagstaff, the Mogollon Rim, and White Mountains. Cool but quiet weather is expected over the weekend, with temperatures starting to trend warmer by Saturday afternoon as a weak induced ridge builds into the region ahead of the next, stronger weather system that will impact the area early next week. Models begin to bring moisture into the area Sunday night/ and early Monday morning ahead of a closed low that will move inland from the California Coast and over the Gulf of California, this will allow for widespread moisture to stream over Arizona, bringing rain and snow to the region. Another storm system looks to quickly move in behind the first system, impacting the area Wednesday with cool and unsettled weather. At this point in time confidence is too low for snowfall and rainfall amounts with this storm. Expect increasing confidence as this storm begins to progress into the near term term, and forecasts begins to include precipitation amounts. && .AVIATION...For the 18Z Package...Sfc winds ssw15-25g30-35kts through 02Z, decreasing slightly overnight and picking up again after 16Z-18Z Fri. Expect sct-bkn cigs 2-4kft agl along and sw of higher terrain through the period, becmg bkn-ovc aft 05Z-7Z Fri. Sct MVFR/IFR cigs/vis from 09Z-18Z Fri, mainly along and sw of higher terrain, with -shra/-shsn. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Windy conditions are expected again today with a slight chance for showers north of I-40. A cold and wet system will move across Arizona tonight and on Friday with snow likely above 6500 feet and windy conditions. Daytime ventilation will be very good to excellent each day. Saturday through Monday... Saturday and Sunday will see breezy afternoon winds and drier weather. Yet another cold weather system will move in on Monday with a good chance of showers and a snow level ranging from 6000 to 7000 feet. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 7 PM MST this evening FOR AZZ011>017-039. && PUBLIC...MCT/Suk AVIATION...Peterson FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:17 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.